Alabama, 2006

Damaging Wind in Alabama, July 30, 2006

July 30, 2006 · NWS MOB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 30, 1:26 PM CST, 4 hours 24 minutes earlier.

Area forecast discussion, Jul 30, 1:26 PM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
226 PM CDT SUN JUL 30 2006

.SYNOPSIS...THE WESTWARD ARM OF THE BERMUDA HIGH PRESSURE CONTINUES
ACROSS FORECAST AREA. IN THE UPPER LEVELS A SHORT WAVE TROUGH
EXTENDING SOUTHWEST ACROSS THE SOUTHEAST UNITED STATES IS FORECAST
TO EVENTUALLY SWING BACK AROUND A BUILDING UPPER HIGH PRESSURE
CENTER OVER THE SOUTHEAST STATES AND MOVE WEST AND CROSS FLORIDA
BY LATE IN THE WEEK.

&&

.SHORT TERM...LOOKS LIKE ONE MORE AFTERNOON LIKE SATURDAY AND THIS
AFTERNOON...ISOLATED TO SCATTERED POPS STARTING ALONG THE COAST
EARLY MORNING AND BECOMING LIKELY BY AFTERNOON OVER THE MAJORITY OF
THE FORECAST AREA. ONCE AGAIN EXPECT HIGH TEMPERATURES TO BE REACHED
AROUND NOON WITH THE CLOUDS AND CONVECTION ON THE INCREASE BY THEN.
TUESDAY AND WEDNESDAY POPS ARE BACK TO NEAR CLIMO...ALTHOUGH I SEE
LITTLE CHANGE IN THE PATTERN...PRECIPITABLE WATER VALUES STILL
AROUND 2 INCHES...BUT THE H5 TROUGH WILL BE A BIT MORE TO THE
NORTHEAST...BEFORE IT TURNS THE CORNER AND COMES BACK WEST LATER IN
THE WEEK.

.LONG TERM...TYPICAL SUMMER WEATHER IN STORE FOR THE EXTENDED RANGE
FORECAST. H5 LOW FORECAST BY THE GFS AND A WEAKER LOW BY THE DGEX
WILL BE OVER THE NORTHEAST GULF BY LATE WEEK. FORECAST AREA REMAINS
GENERALLY ON THE DRIER SIDE AND WITH NOT MUCH OF A SURFACE
REFLECTION SEEN...AM NOT EXPECTING MUCH OUT OF THE CLIMATOLOGICAL
NORMALS FOR TEMPERATURES AND PRECIPITATION.

&&

.MARINE...SURFACE HIGH PRESSURE LOOKS TO REMAIN ENTRENCHED OVER THE
SOUTHEASTERN CONUS AND NORTHEASTERN GULF OF MX THROUGH MID WEEK. AN
UPPER LEVEL SHORTWAVE IS PROGGED TO CROSS THE FL PENINSULA
THURSDAY...CROSSING THE FA THURSDAY NIGHT INTO FRIDAY. THIS SHOULD
BE ENOUGH TO INCREASE WINDS AND SEAS SOMEWHAT...AND MAKE DIRECTION A
BEAR TO FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      76  90  75  93 /  40  70  30  30
PENSACOLA   75  90  76  91 /  50  70  30  40
DESTIN      78  90  78  91 /  50  60  20  40
EVERGREEN   72  90  72  93 /  30  70  30  40
WAYNESBORO  72  92  72  94 /  30  60  30  30
CAMDEN      72  92  72  93 /  30  60  40  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 30, 4:55 AM CST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
555 AM CDT SUN JUL 30 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
555 AM CDT SUN JUL 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.
A SURFACE HIGH PRESSURE RIDGE CONTINUES OVER SOUTHERN STATES AND
NORTHERN GULF...WITH A WEAK TROF EXTENDING SOUTH DOWN THE EASTERN
SEABOARD INTO NORTHERN GEORGIA AND ALABAMA. A WEAK UPPER LEVEL LOW
OVER THE NORTH CENTRAL GULF CONTINUES TO MOVE WEST. A MESOSCALE
THUNDERSTORM COMPLEX...COMBINED WITH SEA BREEZE AND OUTFLOW BOUNDARY
INTERACTIONS AS WELL AS DAYTIME HEATING RESULTED IN SCATTERED TO
NUMEROUS CONVECTION OVER THE AREA YESTERDAY AFTERNOON...AND EXPECT
MUCH OF THE SAME TODAY. ANOTHER MESOSCALE THUNDERSTORM COMPLEX
DEVELOPING OVER SOUTHERN ILLINOIS AND WESTERN KENTUCKY EARLY THIS
MORNING WILL DROP SOUTH TODAY INTO NORTHERN ALABAMA. THIS...COMBINED
WITH LEFTOVER OUTFLOW BOUNDARIES FROM YESTERDAYS ACTIVITY...AIDED BY
AFTERNOON HEATING AND SEA BREEZE INTERACTIONS NEAR THE COAST...
SHOULD RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS THE REGION ONCE AGAIN TODAY. SHOWERS AND
STORMS WILL LINGER THROUGH MUCH OF TONIGHT...BUT WILL BE LESS
WIDESPREAD IN COVERAGE. WHILE THE PROBABILITY FOR ORGANIZED OR
WIDESPREAD SEVERE WEATHER WILL BE LOW...THERE IS A RISK OF BRIEF
DOWNBURSTS FROM THUNDERSTORMS THIS AFTERNOON CAUSING GUSTY WINDS...
BRIEF HEAVY RAINS AND DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY.

STILL LOOKING AT A GOOD TO LIKELY CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS THE REGION ON MONDAY...BUT WILL SEE LOWER RAIN
CHANCES TUESDAY THROUGH SATURDAY. APART FROM TYPICAL GUSTY
WINDS...BRIEF HEAVY RAINS AND DANGEROUS LIGHTNING ASSOCIATED WITH
ANY OF THE THUNDERSTORMS THAT DEVELOP...ESPECIALLY ON MONDAY...THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH
TONIGHT.

In the hours before

Special weather statement, Jul 30, 2:51 PM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
351 PM CDT SUN JUL 30 2006

ALZ053-055>057-302115-
CONECUH-MONROE-BUTLER-CLARKE-
INCLUDING THE CITIES OF...MONROEVILLE...
351 PM CDT SUN JUL 30 2006

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER CONECUH...MONROE...
BUTLER AND CLARKE COUNTIES...

AT 348 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 2 MILES SOUTHEAST OF CHANCE TO MIXONVILLE...AND
MOVING SOUTH AT 15 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
KEITH...DEANS...TUNNEL SPRINGS...PINE ORCHARD...FINCHBURG...FOUNTAIN
AND PETERMAN THROUGH 415 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 30, 3:14 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
414 PM CDT SUN JUL 30 2006

ALZ053-055-302200-
MONROE-CLARKE-
414 PM CDT SUN JUL 30 2006

...A STRONG THUNDERSTORM IS MOVING ACROSS PORTIONS OF MONROE AND
CLARKE COUNTIES...

AT 413 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR FRANKLIN...AND MOVING SOUTHWEST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CHANCE...FOUNTAIN AND FINCHBURG THROUGH 500 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
40 TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Jul 30, 3:26 PM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
426 PM CDT SUN JUL 30 2006

ALZ053-055-056-302230-
CONECUH-MONROE-CLARKE-
INCLUDING THE CITIES OF...MONROEVILLE...
426 PM CDT SUN JUL 30 2006

...A STRONG LINE OF THUNDERSTORMS ARE MOVING SOUTHWARD ACROSS
CONECUH...MONROE AND CLARKE COUNTIES...

AT 424 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM SCYRENE TO PINE ORCHARD...AND MOVING SOUTH AT 15 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
FAIRNELSON...PETERMAN...FINCHBURG...WHATELY...FOUNTAIN...MONROEVILLE
AND LOREE THROUGH 530 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
40 TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Jul 30, 4:25 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
525 PM CDT SUN JUL 30 2006

ALZ051>053-302330-
WASHINGTON-CLARKE-CHOCTAW-
INCLUDING THE CITIES OF...CHATOM AND GROVE HILL...
525 PM CDT SUN JUL 30 2006

...A LINE OF STRONG THUNDERSTORMS WILL MOVE OUT OF WESTERN CLARKE
COUNTY AND INTO NORTHERN WASHINGTON AND SOUTHERN CHOCTAW COUNTIES...

AT 521 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 6 MILES EAST OF WEST BEND TO 4 MILES SOUTH OF
GROVE HILL...AND MOVING SOUTHWEST AT 15 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
WINN...WEST BEND...WOMACK HILL...COFFEEVILLE...BARRYTOWN AND SERVICE
THROUGH 630 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
40 TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Jul 30, 5:07 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
607 PM CDT SUN JUL 30 2006

ALZ051-053-310000-
CLARKE-CHOCTAW-
INCLUDING THE CITIES OF...BUTLER...
607 PM CDT SUN JUL 30 2006

...A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS CHOCTAW AND
CLARKE COUNTIES THROUGH 7 PM...

AT 604 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 6 MILES NORTH OF YANTLEY TO 2 MILES EAST OF
OAKCHIA...AND MOVING SOUTH AT 15 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
HALSELL...EDNA...YANTLEY...NAHEOLA...ROBJOHN...PENNINGTON...CYRIL AND
PUSHMATAHA THROUGH 700 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
40 TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Jul 30, 5:12 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
612 PM CDT SUN JUL 30 2006

ALZ052-310015-
WASHINGTON-
INCLUDING THE CITIES OF...CHATOM...
612 PM CDT SUN JUL 30 2006

...A STRONG THUNDERSTORM IS MOVING ACROSS NORTHERN WASHINGTON
COUNTY...

AT 608 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTHEAST OF FRANKVILLE...AND MOVING SOUTHWEST
AT 15 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SILVER CROSS...FRANKVILLE...BIGBEE AND LOPER THROUGH 715 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
40 TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.

The radar

The Mobile radar (KMOB), 95 km away, was scanning. The volume nearest the first event began at 23:52 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washington

When
July 30, 5:50 PM CST to 5:51 PM CST
Where
Washington County, Yarbo
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
31.533, -88.283

High winds from a thunderstorm blew down several trees near Yarbo.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519271.